Alert archive / California / Wind Advisories in 2013

Wind Advisory 23, NWS San Diego, CA

March 19, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 19, 2013, 7:16 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 20, 2013, 5:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 7:16 PM PDT (02:16 UTC)
In effect from
Mar 20, 2013, 5:00 PM PDT
Expired
Mar 21, 2013, 8:00 AM PDT
In force
15 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS76 KSGX 200216
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
716 PM PDT TUE MAR 19 2013

GUSTY WESTERLY WINDS LATE WEDNESDAY THROUGH THURSDAY MORNING...

.A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE
STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY
WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN
SLOPES...AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE
20 TO 35 MPH WITH LOCAL GUSTS AROUND 55 MPH. THE STRONGEST WINDS
WILL BE THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING
THE DAY THURSDAY.

CAZ055-056-058-060>062-201100-
/O.NEW.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
716 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 8 AM PDT
THURSDAY. 


* TIMING...5 PM WEDNESDAY EVENING THROUGH 8 AM THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS OVER
  55 MPH. A FEW LOCATIONS IN THE FOOTHILLS EAST OF THE SAN
  GORGONIO PASS COULD REACH 60 MPH AT TIMES WEDNESDAY NIGHT.

* LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST
  ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS
  INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED
  POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. 

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE
  TROUGH MOVES OFF TO THE EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TS
7 follow-up statements
740 
WWUS76 KSGX 200934
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
234 AM PDT WED MAR 20 2013

GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY
MORNING...

.A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE
STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY
WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES...
AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO
35 MPH WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE
THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY
THURSDAY.

CAZ055-056-058-060>062-201800-
/O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
234 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

* TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS AROUND
  55 MPH.

* LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST ORIENTED
  PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN 
  THE NORTHERN COACHELLA VALLEY AS WELL AS INTERSTATE 8 THROUGH 
  THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN 
  TREE LIMBS ARE ALSO POSSIBLE. 

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE 
  TROUGH MOVES OFF TO THE EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
123 
WWUS76 KSGX 200937 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT WED MAR 20 2013

...GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY
MORNING...

.A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE
STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY
WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES...
AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO
35 MPH WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE
THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY
THURSDAY.

CAZ055-056-058-060>062-201800-
/O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
237 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

* TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS 
  AROUND 55 MPH. 

* LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST 
  ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
   ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN 
  THE NORTHERN COACHELLA VALLEY AS WELL AS INTERSTATE 8 THROUGH 
  THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN 
  TREE LIMBS ARE ALSO POSSIBLE. 

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE 
  TROUGH MOVES OFF TO THE EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
439 
WWUS76 KSGX 201740
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1040 AM PDT WED MAR 20 2013

...GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY
MORNING...

.A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE
STRONGER ONSHORE FLOW...RESULTING IN LOCALLY STRONG AND GUSTY
WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN SLOPES...
AND THROUGH THE FAVORED CANYONS AND PASSES. WINDS WILL BE 20 TO
35 MPH...WITH LOCAL GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE
THROUGH THE SAN GORGONIO PASS. WINDS WILL DIMINISH DURING THE DAY
THURSDAY.

CAZ055-056-058-060>062-210415-
/O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1040 AM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY. 

* TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS AROUND
  55 MPH.

* LOCATION...DESERT FLOOR AND FOOTHILLS...AND WEST TO EAST 
  ORIENTED PASSES AND CANYONS...ESPECIALLY SAN GORGONIO PASS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND 
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS 
  INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. DOWNED 
  POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE.

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY AS THE 
  TROUGH MOVES OFF TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
477 
WWUS76 KSGX 202031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PDT WED MAR 20 2013

...GUSTY WESTERLY WINDS LATE THIS AFTERNOON THROUGH THURSDAY
MORNING...

.A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE
STRONGER ONSHORE FLOW LATE THIS AFTERNOON AND EVENING...RESULTING
IN LOCALLY STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON
THE DESERT MOUNTAIN SLOPES... AND THROUGH THE FAVORED CANYONS AND
PASSES. WINDS WILL BE 20 TO 35 MPH...WITH LOCAL GUSTS UP TO 55
MPH. THE STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS
WITH GUSTS UP TO 65 MPH POSSIBLE. WINDS WILL DIMINISH DURING THE
DAY THURSDAY.

CAZ061-210445-
/O.UPG.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/
/O.NEW.KSGX.HW.W.0009.130320T2031Z-130321T1500Z/
COACHELLA VALLEY-
131 PM PDT WED MAR 20 2013

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...NOW THROUGH THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO AROUND
  65 MPH...MAINLY NORTH AND EAST OF INTERSTATE 10.

* LOCATION...DESERT FOOTHILLS...AND WEST TO EAST ORIENTED PASSES
  AND CANYONS...ESPECIALLY THE SAN GORGONIO PASS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY. DOWNED POWER
  LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE.

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE
  TROUGH MOVES OFF TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-056-058-060-062-210445-
/O.CON.KSGX.WI.Y.0023.130321T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
131 PM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY. 

* TIMING...5 PM TODAY THROUGH 8 AM THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS
  AROUND 55 MPH. 

* LOCATION...DESERT FLOOR AND FOOTHILLS AS WELL AS WEST TO EAST
  ORIENTED PASSES AND CANYONS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH
  THE SAN DIEGO COUNTY MOUNTAINS. DOWNED POWER LINES AND BROKEN
  TREE LIMBS ARE ALSO POSSIBLE.

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE
  TROUGH MOVES OFF TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
775 
WWUS76 KSGX 210352
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
852 PM PDT WED MAR 20 2013

...GUSTY WESTERLY WINDS TONIGHT THROUGH THURSDAY MORNING...

.A LOW PRESSURE TROUGH PASSING BY TO THE NORTH WILL CREATE
STRONGER ONSHORE FLOW THROUGH TONIGHT...RESULTING IN LOCALLY
STRONG AND GUSTY WESTERLY WINDS IN THE DESERTS...ON THE DESERT
MOUNTAIN SLOPES...AND THROUGH THE FAVORED CANYONS AND PASSES.
WINDS WILL BE 20 TO 35 MPH...WITH LOCAL GUSTS UP TO 55 MPH. THE
STRONGEST WINDS WILL BE THROUGH THE SAN GORGONIO PASS WITH GUSTS
UP TO 65 MPH POSSIBLE. WINDS WILL DIMINISH DURING THE DAY
THURSDAY.

CAZ061-211500-
/O.CON.KSGX.HW.W.0009.000000T0000Z-130321T1500Z/
COACHELLA VALLEY-
852 PM PDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY...

* TIMING...NOW THROUGH THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 65
  MPH...MAINLY NORTH AND EAST OF INTERSTATE 10.

* LOCATION...DESERT FOOTHILLS...AND WEST TO EAST ORIENTED 
  PASSES AND CANYONS...ESPECIALLY THE SAN GORGONIO PASS.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD REDUCE
  VISIBILITY TO NEAR ZERO AT TIMES. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE 
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND 
  HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY. DOWNED POWER 
  LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE.

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE 
  TROUGH MOVES OFF TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-056-058-060-062-211500-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
852 PM PDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY...


* TIMING...THROUGH 8 AM THURSDAY MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS 
  TO 55 MPH.

* LOCATION...DESERT FLOOR AND FOOTHILLS AS WELL AS WEST TO EAST 
  ORIENTED PASSES AND CANYONS.

* VISIBILITY...BLOWING DUST AND SAND IN THE DESERT AREAS COULD
  REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH
  THE SAN DIEGO COUNTY MOUNTAINS AND ALONG STATE ROUTE 247 NEAR
  LANDERS. DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO
  POSSIBLE.

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY THURSDAY...AS THE 
  TROUGH MOVES OFF TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
909 
WWUS76 KSGX 210921
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 AM PDT THU MAR 21 2013

...GUSTY WESTERLY WINDS THIS MORNING...

.STRONG ONSHORE FLOW WILL PRODUCE LOCALLY STRONG AND GUSTY
WESTERLY WINDS IN THE DESERTS...ON THE DESERT MOUNTAIN
SLOPES...AND THROUGH MOUNTAIN PASSES. WINDS WILL BE 20 TO 35
MPH...WITH LOCAL GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE
THROUGH THE SAN GORGONIO PASS WITH GUSTS UP TO 60 MPH POSSIBLE.
WINDS WILL DIMINISH DURING THE DAY.

CAZ061-211500-
/O.CON.KSGX.HW.W.0009.000000T0000Z-130321T1500Z/
COACHELLA VALLEY-
221 AM PDT THU MAR 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* TIMING...EARLY THIS MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 60
  MPH...MAINLY NORTH AND EAST OF INTERSTATE 10.

* LOCATION...DESERT FOOTHILLS...AND WEST TO EAST ORIENTED PASSES 
  AND CANYONS...ESPECIALLY THE SAN GORGONIO PASS. 

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD REDUCE
  VISIBILITY AT TIMES.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 62 IN
  THE NORTHERN COACHELLA VALLEY. DOWNED POWER LINES AND BROKEN
  TREE LIMBS ARE ALSO POSSIBLE.

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-056-058-060-062-211500-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
221 AM PDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* TIMING...THROUGH 8 AM THIS MORNING.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO
  50 MPH.

* LOCATION...DESERT FLOOR AND FOOTHILLS AS WELL AS WEST TO EAST 
  ORIENTED PASSES AND CANYONS. 

* VISIBILITY...LOCAL BLOWING DUST AND SAND IN THE DESERT COULD
  REDUCE VISIBILITY AT TIMES.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN 
  DIEGO COUNTY MOUNTAINS AND ALONG STATE ROUTE 247 NEAR LANDERS. 
  DOWNED POWER LINES AND BROKEN TREE LIMBS ARE ALSO POSSIBLE. 

* OUTLOOK...WINDS WILL WEAKEN DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
417 
WWUS76 KSGX 211458
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
758 AM PDT THU MAR 21 2013


CAZ061-211600-
/O.EXP.KSGX.HW.W.0009.000000T0000Z-130321T1500Z/
COACHELLA VALLEY-
758 AM PDT THU MAR 21 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 

WINDS WILL CONTINUE TO WEAKEN TODAY...WITH LOCAL GUSTS
AROUND 35 MPH POSSIBLE. THEREFORE...THE HIGH WIND WARNING WILL
EXPIRE AT 8 AM.

$$

CAZ055-056-058-060-062-211600-
/O.EXP.KSGX.WI.Y.0023.000000T0000Z-130321T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
758 AM PDT THU MAR 21 2013

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

WINDS WILL CONTINUE TO WEAKEN TODAY...WITH LOCAL GUSTS UP TO 35
MPH POSSIBLE THROUGH THIS MORNING. THEREFORE...THE WIND ADVISORY
WILL EXPIRE AT 8 AM.

$$

PALMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:35 PM PDT, 5 hours 41 minutes earlier.

Area forecast discussion, Mar 19, 1:35 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT TUE MAR 19 2013

.SYNOPSIS...
UPPER LEVEL MOISTURE FROM THE WEST WILL CONTINUE TO BRING NUMEROUS
HIGH CLOUDS OVER THE AREA THROUGH WEDNESDAY...WHILE PATCHY LOW
CLOUDS WILL BE POSSIBLE WEST OF THE MOUNTAINS DURING THE NIGHTS AND
MORNINGS. FOR WEDNESDAY EVENING THROUGH EARLY THURSDAY
MORNING...GUSTY AND LOCALLY STRONG WEST WINDS TO THE MOUNTAINS AND
DESERTS. WIDESPREAD STRATUS WILL FORM DEEP INTO THE INLAND VALLEYS
THURSDAY NIGHT INTO FRIDAY MORNING...BUT THEN THE MARINE LAYER WILL
GET CLEARED OUT FRIDAY NIGHT DUE TO WEAK TO MODERATE OFFSHORE FLOW.
TEMPERATURES WILL REMAIN AROUND SEASONAL NORMALS...WITH FAIRLY
BENIGN WEATHER CONTINUING THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRATUS FROM THIS MORNING HAS FINALLY CLEARED OUT TO THE COASTAL
WATERS THIS AFTERNOON ACCORDING TO VISIBLE SATELLITE. MEANWHILE
ALOFT...PLENTIFUL HIGH CLOUDS CONTINUE TO MOVE IN FROM THE PACIFIC.
THE HIGH CLOUDS SHOULD THICKEN THROUGH TOMORROW...AND LIKELY
INTERFERE WITH STRATUS FORMATION INTO THE INLAND VALLEYS OVERNIGHT
TONIGHT. THIS MAY BE WHY THE LOCAL WRF SHOWS PATCHY STRATUS AT BEST
INTO THE INLAND VALLEYS FOR TONIGHT/TOMORROW MORNING AND THEN AGAIN
FOR WEDNESDAY NIGHT/THURSDAY MORNING...AS OPPOSED TO THE WIDESPREAD
STRATUS OF THE PREVIOUS FEW NIGHTS.

WEST TO WEST-NORTHWEST FLOW WILL CONTINUE AT 500 MB THROUGH
WEDNESDAY...WITH ONSHORE FLOW AT THE SURFACE AND SEASONAL
TEMPERATURES CONTINUING. A LOW PRESSURE SYSTEM...CURRENTLY OVER THE
NORTHEAST PACIFIC ACCORDING TO WATER VAPOR SATELLITE IMAGERY...WILL
MOVE INTO THE PACIFIC NORTHWEST WEDNESDAY INTO EARLY THURSDAY...WITH
A SECOND WEAKER TROUGH MOVING SOUTH OF SOUTHERN CALIFORNIA. MODELS
CONTINUE TO BE IN GOOD AGREEMENT WITH MOST OF THE MOISTURE BEING
LOCATED ABOVE 500 MB FOR OUR AREA...AND THUS RESULTING IN THICK HIGH
CLOUDS...BUT NO PRECIPITATION...AS THE LOWER LAYERS WILL BE LACKING
IN MOISTURE. HOWEVER...DUE TO THE THICK UPPER LEVEL CLOUDS...THERE
COULD BE A FEW SPRINKLES HERE AND THERE. A LARGER IMPACT WILL LIKELY
BE THE INCREASE IN WESTERLY WINDS AS THE AFOREMENTIONED LOW PRESSURE
SYSTEM MOVES BY FAR TO THE NORTH. GFS AND ECMWF ONLY SHOWING 850 MB
WINDS OF 25-35 KNOTS...AND THE 500 MB JET STAYS FAR TO THE
NORTH...SO WINDS LOOK TO BE AROUND ADVISORY LEVEL. WESTERLY WIND
GUSTS OVER THE RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS
STILL LOOK TO BE IN THE 40-50 MPH RANGE...WHICH AGREES WELL WITH
WHAT THE 00Z AND 12Z CANSAC-WRF SHOW FOR WIND GUSTS FOR THAT TIME.
HOWEVER...LOCAL GUSTS TO 60 MPH MAY OCCUR IN FAVORED LOCATIONS LIKE
BURNS CANYON AND WHITEWATER. STRONGEST WINDS SHOULD OCCUR WEDNESDAY
EVENING/EARLY THURSDAY MORNING AND GRADUALLY DIMINISH THEREAFTER.

LATE THURSDAY...NORTH-NORTHWEST FLOW WILL DOMINATE IN THE UPPER
LEVELS AS THE LOW MOVES INTO THE GREAT BASIN...AND STRATUS WILL MOVE
INTO THE INLAND EMPIRE THURSDAY NIGHT/FRIDAY MORNING. BY LATE FRIDAY
NIGHT...SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT
BASIN...RESULTING IN WEAK TO MODERATE OFFSHORE FLOW LATE FRIDAY
NIGHT/EARLY SATURDAY MORNING WHICH SHOULD HELP TO SCOUR OUT THE
MARINE LAYER FOR THE MOST PART...ALTHOUGH LOCATIONS ALONG THE COAST
IN SAN DIEGO COUNTY MAY EXPERIENCE PATCHY FOG. WEAK OFFSHORE FLOW
SHOULD PREVAIL SATURDAY...AND MAYBE THROUGH SUNDAY TOO...ALTHOUGH
THE ECMWF SHOWS ONSHORE FLOW RETURNING LATE SUNDAY THEN TURNING
OFFSHORE AGAIN EARLY MONDAY. THE OFFSHORE FLOW SHOULD BRING SLIGHT
WARMING THIS WEEKEND AND LESS CHANCES OF NIGHT AND MORNING MARINE
LAYER STRATUS.

WEATHER WILL REMAIN FAIRLY BENIGN EARLY NEXT WEEK WITH WEAK RIDGING
MOVING IN ALOFT.

&&

.AVIATION...
192030Z...COASTS/VALLEYS...MID AND HIGH LEVEL CLOUDS CONTINUE TO
STREAM IN ACROSS SOUTHERN CALIFORNIA...MAINLY AOA 15000 FT MSL.
THESE CLOUDS WILL THICKEN AND BECOME SCT/BKN OVER THE NEXT 24 HOURS.
AFTER 20/0300Z THIS EVENING...LOW STRATUS CLOUDS WILL RETURN TO THE
COASTAL AIRPORTS WITH BASES BETWEEN 1000-1500 FT MSL AND TOPS TO
AROUND 1800 FT MSL. SIMILAR TO THIS MORNING...LOW CLOUD COVER MAY BE
PATCHY DUE TO THE HIGHER CLOUDS ABOVE THEM.

MTNS/DESERTS...SCT CLOUDS AOA 15000 FT MSL AND UNRESTRICTED VIS
THROUGH WED AFTERNOON. SURFACE WINDS IN THE COACHELLA VALLEY MAY
GUST UP TO 20 KTS OUT OF THE NW LATE THIS AFTERNOON THOUGH EARLY
TONIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...HARRISON
AVIATION/MARINE...JT
Hazardous weather outlook, Mar 19, 12:51 PM PDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1251 PM PDT TUE MAR 19 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-201300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1251 PM PDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY AND LOCALLY STRONG WESTERLY WINDS ARE LIKELY WEDNESDAY EVENING
THROUGH EARLY THURSDAY MORNING IN THE MOUNTAINS AND DESERTS...DUE TO
STRONG ONSHORE FLOW ASSOCIATED WITH AN LOW PRESSURE SYSTEM MOVING BY
TO THE NORTH. GUSTS ALONG MOUNTAIN RIDGE-TOPS...DESERT SLOPES AND
ADJACENT DESERT AREAS ARE EXPECTED TO BE IN THE 40 TO 50 MPH
RANGE...WITH LOCALLY HIGHER GUSTS POSSIBLE IN FAVORED SPOTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

HARRISON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:40 PM PDTSmall Craft Advisory for WindsSGX48 hr
Mar 20, 1:31 PM PDTHigh Wind WarningSGXRiverside18 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.